Alert archive / Virginia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 252, NWS Baltimore/Washington

August 7, 2023Clarke County, Frederick County, City of Winchester, Virginia; Hampshire County, Jefferson County, West Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 7, 2023, 3:56 PM EDT for Clarke County, Frederick County, City of Winchester, Virginia; Hampshire County, Jefferson County, West Virginia. It was in force for 10 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2023, 3:56 PM EDT (19:56 UTC)
Expired
Aug 7, 2023, 4:06 PM EDT
In force
10 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.0 in
Wind
70.0 mph

Counties City of Winchester, VA, Clarke County, VA, Frederick County, VA, Hampshire County, WV, Jefferson County, WV

The radar

The Sterling radar (KLWX), 72 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 4:00 PM EDTTSTM WND DMG3 Wnw Albin, VATrees down on Indian Hollow Road. Road closed.
Aug 7, 4:01 PM EDTTSTM WND DMGWinchester, VATrees down on Wardensville Grade Road, Singhass Road, Dicks Hollow Road, and US-50.
Aug 7, 4:02 PM EDTTSTM WND DMGWinchester, VAA couple calls for downed trees and wires in Cross Junction.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 1:20 PM EDTTornado WatchSPC11 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2023-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2023-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
285 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

253 
WUUS51 KLWX 071956
SVRLWX
VAC043-069-840-WVC027-037-072045-
/O.NEW.KLWX.SV.W.0252.230807T1956Z-230807T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
356 PM EDT Mon Aug 7 2023

The National Weather Service in Sterling Virginia has issued a

* Severe Thunderstorm Warning for...
  Central Frederick County in northwestern Virginia...
  Northwestern Clarke County in northwestern Virginia...
  The City of Winchester in northwestern Virginia...
  Southwestern Jefferson County in the Panhandle of West Virginia...
  Southeastern Hampshire County in eastern West Virginia...

* Until 445 PM EDT.

* At 356 PM EDT, a severe thunderstorm was located 8 miles north of
  Star Tannery, or 12 miles west of Winchester, moving east at 55
  mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damaging winds will cause some trees and large branches 
           to fall. This could injure those outdoors, as well as 
           damage homes and vehicles. Roadways may become blocked by 
           downed trees. Localized power outages are possible. 
           Unsecured light objects may become projectiles.

* Locations impacted include...
  Winchester, Millwood Pike, Stephenson, Greenwood, High View Manor,
  Wilde Acres, Rock Enon Springs, Albin, Gore, Capon Springs and High
  View.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM EDT for northwestern
Virginia...and eastern and the Panhandle of West Virginia.

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

A Tornado Watch remains in effect until 900 PM EDT for northwestern
Virginia...and eastern and the Panhandle of West Virginia.

&&

LAT...LON 3913 7849 3929 7836 3922 7794 3911 7810
      3911 7832
TIME...MOT...LOC 1956Z 261DEG 46KT 3920 7841 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Belak
1 follow-up statement
200 
WWUS51 KLWX 072006
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
406 PM EDT Mon Aug 7 2023

VAC043-069-840-WVC027-037-072016-
/O.CAN.KLWX.SV.W.0252.000000T0000Z-230807T2045Z/
Frederick VA-Clarke VA-City of Winchester VA-Jefferson WV-
Hampshire WV-
406 PM EDT Mon Aug 7 2023

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FREDERICK AND
NORTHWESTERN CLARKE COUNTIES IN NORTHWESTERN VIRGINIA...SOUTHWESTERN
JEFFERSON COUNTY IN THE PANHANDLE OF WEST VIRGINIA AND SOUTHEASTERN
HAMPSHIRE COUNTIES IN EASTERN WEST VIRGINIA AND THE CITY OF
WINCHESTER IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM EDT for northwestern
Virginia...and eastern and the Panhandle of West Virginia.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Sterling Virginia.

LAT...LON 3913 7849 3929 7836 3922 7794 3911 7810
      3911 7832
TIME...MOT...LOC 2003Z 261DEG 46KT 3922 7824 

$$

Belak

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:21 PM EDT, 35 minutes earlier.

Area forecast discussion, Aug 7, 3:21 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
321 PM EDT Mon Aug 7 2023

.SYNOPSIS...
Scattered to numerous strong to severe thunderstorms are expected
today as a strong cold front pushes through the region. High
pressure returns behind the front Tuesday into Wednesday with breezy
conditions. A warm frontal boundary approaches from the south
Thursday into Friday bring additional showers and
thunderstorms. Unsettled conditions linger into the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Based on the thermodynamic and kinematic environments in place,
the setup is rather extreme for early August standards. While
instability is typically in place for many summer days, the
vertical shear is off the charts. The 18Z KIAD sounding being
launched is currently showing 40-50 knots of westerly flow in
the 700-500 mb layer. This is only continuing to increase the
deep layer shear across the area. While cells remain in discrete
in nature, all severe hazards are possible through the afternoon
hours. Most mid-afternoon convection has been exhibiting
supercellular characteristics with bounded weak echo regions
(BWER) and developing hook echoes. At this juncture, only a
couple rotating wall clouds have been observed. However, given
the environment is ripe for rotating thunderstorms, a Tornado
Watch is in effect until 9 PM this evening across the entire
area.

The regional radar imagery shows an expansive cluster of
multicells and line segments pushing through West Virginia.
Based on the latest radar, satellite, and high-resolution model
trends, this upstream activity should evolve into a quasi-linear
convective system (QLCS). The downdraft CAPE is very impressive
from the Shenandoah Valley eastward with values of around 1,000
to 1,200 J/kg per the 18Z RAP objective analysis. This
congealing of the convective complex is where the damaging to
locally destructive wind threat emerges late this afternoon into
the evening hours. Given an increasing low-level jet around
dark, the increasing 0-1 km shear will enhance the threat for
spin ups along the QLCS. A bulk of the Mid-Atlantic region
continues to be in a Moderate risk for severe thunderstorms.
Locally, this is something which is only seen a couple times a
decade.

Given the degree of hazardous weather affecting the region,
ensure you have multiple ways to obtain NWS warnings. In case
severe weather impacts you, find shelter and utilize the most
interior space inside the structure. As always lightning is
always a hazard in any thunderstorm. Wait at least 30 minutes
until the last sound of thunder before returning outside.

The convective threat will push through the DC and Baltimore
metros during the evening rush hour before exiting into the
Chesapeake Bay by the late evening. Besides the threat for
hazardous weather, conditions are hot and humid with high
temperatures topping out in the upper 80s to low 90s. Combine
these temperatures with dew points in the low/mid 70s yields
heat index values of 97 to 101 degrees.

Some showers may linger into the overnight, but there will
largely be a drying trend for most as the cold front sweeps
through. Low temperatures fall into the mid 60s to low 70s,
locally down into the mid/upper 50s across mountain locales.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
By early Tuesday morning, the cold front is forecast to be
exiting toward the Eastern Shore. Westerly upslope flow will
spawn some light showers along the Allegheny Front, but
conditions dry out for others. In the wake, a dry downsloping
flow will lower humidity levels and raise westerly gusts up to
around 20 to 25 mph, locally higher in the terrain. Tuesday's
high temperatures drop back into the low/mid 80s, with mid 60s
to low 70s across the mountains. Expect abundant sunshine
through the day with a cool off into the night. Low temperatures
range from the mid/upper 50s to the 60s across the region.

For Wednesday, the day should be mostly dry as the area remains
in a post-frontal environment. Winds remain westerly, albeit
with the flow becoming a bit lighter as gradients slacken. High
temperatures rebound into the mid/upper 80s with increasing
clouds late in the day. Isentropic lift will bring some showers
into the night, mainly from the Blue Ridge westward. Low
temperatures are forecast to be slightly above average.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
A shortwave trough and front will approach the area Thursday,
increasing the chance for showers and thunderstorms. There may be
some risk of severe storms, although instability is in question.
Brief ridging may support drier conditions Friday. Additional
shortwave troughs may affect the area over the weekend, but model
spread increases during this time. Temperatures will likely be near
to a little above normal through the period.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
All terminals remain in a Tornado Watch until 9 PM this evening.
The best chance for severe to locally destructive winds would be
between 3-9 PM, on the later side of this timeframe for the more
eastern terminals. Have maintained the 3 to 4 hour TEMPO groups
which highlights wind gusts up to 40 knots. This may be somewhat
conservative given the current radar trends across the area.
Thus, expect some uptick in these wind gust groups if direct
impacts are anticipated. All severe hazards are possible, but
especially the wind gusts of 50 to 60 knots, locally approaching
hurricane force. Large hail and a few tornadoes are also
possible with the more substantial cells. Expect gradual
improvement in conditions by after midnight with VFR conditions
into Tuesday.

Behind the cold front, westerly winds increase markedly with
gusts up to around 20 to 25 knots. Conditions stay VFR through
mid-week, with winds remaining out of the west.

Thunderstorms possible Thursday afternoon and evening. Low
probabilities of significant aviation weather Friday.

&&

.MARINE...
Small Craft Advisories are in effect across most of the
waterways due to the breezy southerly winds. However, conditions
will quickly deterioriate over the region later in the day as
upstream convection races toward the tidal Potomac and
Chesapeake Bay. A quasi-linear convective line is likely to
track toward these waters by the early evening hours with gusts
up to 50 knots, locally large hail, and a few waterspouts. The
threat gradually subsides during the middle of the night.

Behind the cold frontal passage, westerly winds become breezy
with gusts up to 25 knots. As a result, Small Craft Advisories
are in effect through much of Tuesday. These may need to get
extended into Tuesday night as well. Sub-advisory winds return
by the middle of the week.

Small Craft Advisories are possible Thursday in southerly flow.
Thunderstorms are possible Thursday afternoon and evening.
Northwesterly winds behind the front may approach advisory levels on
Friday.

&&

.TIDES/COASTAL FLOODING...
Increased southerly flow combined with a tightening pressure
gradient from developing low pressure over the eastern Great Lakes
will result in coastal flooding concerns during the next high
tide cycles. Coastal Flood Advisories have been issued for Havre
de Grace and Annapolis this morning and will likely be needed
again for the upcoming high tide cycles.

Many sites along the Western Shore are forecast to reach Action
Stage during the high tides through tonight. Annapolis and DC SW
Waterfront could reach minor flood tonight, and several other sites
could reach minor flood, as well.

A cold front that sweeps through the area Monday night will cause
winds to become northwest, causing tidal anomalies to drop Tuesday
and Wednesday.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Coastal Flood Advisory until 4 PM EDT this afternoon for
     DCZ001.
     Coastal Flood Advisory from 11 PM this evening to 4 AM EDT
     Tuesday for DCZ001.
MD...Coastal Flood Advisory from 8 PM this evening to 2 AM EDT
     Tuesday for MDZ014.
     Coastal Flood Advisory until 5 PM EDT this afternoon for
     MDZ508.
     Coastal Flood Advisory from 1 AM to 7 AM EDT Tuesday for
     MDZ508.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 8 PM EDT Tuesday for ANZ530>543.

&&

SYNOPSIS...EST/BRO
NEAR TERM...BRO
SHORT TERM...BRO
LONG TERM...ADS
AVIATION...ADS/BRO
MARINE...ADS/BRO
TIDES/COASTAL FLOODING...LWX
Hazardous weather outlook, Aug 7, 1:51 PM EDT, 2 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
151 PM EDT Mon Aug 7 2023

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ053>057-527-081800-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria-
Stafford-Spotsylvania-King George-
Central and Southeast Prince William/Manassas/Manassas Park-
151 PM EDT Mon Aug 7 2023

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...This Afternoon and Tonight

A Tornado Watch is in effect for the entire area until 9 PM this
evening. Damaging winds will be the primary threat, some of these
winds may become locally destructive. Additionally, a few
tornadoes and large hail are possible. This would include the
potential for waterspouts across the waters. Isolated instances
of flooding are also possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested through this evening. Please
relay reports to the National Weather Service in Sterling,
Virginia.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
526-WVZ050>053-055-081800-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Northwest Prince William-Hampshire-
Morgan-Berkeley-Jefferson-Hardy-
151 PM EDT Mon Aug 7 2023

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...This Afternoon and Tonight

A Tornado Watch is in effect for the entire area until 9 PM this
evening. Damaging winds will be the primary threat, some of these
winds may become locally destructive. Additionally, a few
tornadoes and large hail are possible. Isolated instances of
flooding are also possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested through this evening. Please
relay reports to the National Weather Service in Sterling,
Virginia.

MDZ001-501-502-VAZ503-504-WVZ501>506-081800-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
151 PM EDT Mon Aug 7 2023

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...This Afternoon and Tonight

A Tornado Watch is in effect for the entire area until 9 PM this
evening. Damaging winds will be the primary threat, some of these
winds may become locally destructive. Additionally, a few
tornadoes and large hail are possible. Isolated instances of
flooding are also possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested through this evening. Please
relay reports to the National Weather Service in Sterling,
Virginia.

In the hours before

Local storm report, Aug 7, 3:16 PM EDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
316 PM EDT Mon Aug 07 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     Hail             1 SW Hagerstown         39.63N  77.73W
08/07/2023  M1.00 inch       Washington         MD   Trained Spotter

&&

Event Number LWX2301867

JMG
Local storm report, Aug 7, 3:20 PM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
320 PM EDT Mon Aug 07 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     Hail             2 NW Long Meadow        39.71N  77.73W
08/07/2023  E1.00 inch       Washington         MD   Official NWS Obs

            Quarter sized hail observed at Hagerstown Regional
            Airport.

&&

Event Number LWX2301868

AVS
Local storm report, Aug 7, 3:21 PM EDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
321 PM EDT Mon Aug 07 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     Hail             1 WNW Long Meadow       39.69N  77.72W
08/07/2023  M1.00 inch       Washington         MD   Trained Spotter

&&

Event Number LWX2301870

ADM
Local storm report, Aug 7, 3:32 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
332 PM EDT Mon Aug 07 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     Tstm Wnd Dmg     Welton                  39.00N  79.09W
08/07/2023                   Grant              WV   911 Call Center

            Trees down across from Welton Park.

&&

Event Number LWX2301871

AVS
Local storm report, Aug 7, 3:48 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
348 PM EDT Mon Aug 07 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     Tstm Wnd Dmg     Franklin                38.65N  79.33W
08/07/2023                   Pendleton          WV   911 Call Center

            Numerous trees down in Franklin.

&&

Event Number LWX2301872

AVS
Local storm report, Aug 7, 3:54 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
354 PM EDT Mon Aug 07 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     Hail             1 SE Funkstown          39.59N  77.69W
08/07/2023  M1.75 inch       Washington         MD   Trained Spotter

&&

Event Number LWX2301874

ADM

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 10:27 PM EDTSmall Craft AdvisoryLWX52 hr
Aug 7, 12:54 PM EDTSevere Thunderstorm WarningLWXFrederick51 min
Aug 7, 1:35 PM EDTSevere Thunderstorm WarningLWXFrederick40 min
Aug 7, 2:22 PM EDTSevere Thunderstorm WarningLWXHighland53 min
Aug 7, 2:29 PM EDTSevere Thunderstorm Warning Considerable damage threatLWXFrederick46 min
Aug 7, 2:45 PM EDTTornado WarningLWXAugusta, Highland30 min
Aug 7, 2:55 PM EDTSevere Thunderstorm WarningLWXFrederick, Rockingham65 min
Aug 7, 3:00 PM EDTSevere Thunderstorm WarningLWXRockingham, Shenandoah45 min
Aug 7, 3:14 PM EDTSevere Thunderstorm WarningLWXAugusta, Highland, Rockingham31 min
Aug 7, 3:17 PM EDTSevere Thunderstorm WarningLWXFrederick58 min
Aug 7, 3:32 PM EDTSevere Thunderstorm Warning Considerable damage threatLWXAugusta, Page, Rockingham, Shenandoah, City of Harrisonburg58 min
Aug 7, 3:32 PM EDTSevere Thunderstorm Warning Considerable damage threatLWXFrederick21 min
Aug 7, 3:37 PM EDTSevere Thunderstorm Warning Considerable damage threatLWXAugusta, Highland23 min
Aug 7, 3:38 PM EDTSevere Thunderstorm WarningLWXFrederick37 min
Aug 7, 3:40 PM EDTSevere Thunderstorm Warning Destructive damage threatLWXFrederick19 min
Aug 7, 3:49 PM EDTSevere Thunderstorm Warning Considerable damage threatLWXClarke, Frederick, Loudoun41 min
Aug 7, 3:57 PM EDTSevere Thunderstorm Warning Considerable damage threatLWXClarke, Fauquier, Page, Rappahannock, Shenandoah, Warren48 min
Aug 7, 3:58 PM EDTSevere Thunderstorm Warning Destructive damage threatLWXFrederick9 min
Aug 7, 3:59 PM EDTTornado WarningLWXAugusta, City of Staunton, City of Waynesboro31 min
Aug 7, 4:08 PM EDTSevere Thunderstorm WarningLWXClarke, Fauquier, Frederick, Loudoun, Warren, City of Winchester22 min
Aug 7, 4:12 PM EDTTornado WarningLWXFauquier, Warren18 min
Aug 7, 4:18 PM EDTSevere Thunderstorm Warning Destructive damage threatLWXCulpeper, Madison, Page, Rappahannock27 min
Aug 7, 4:25 PM EDTSevere Thunderstorm Warning Considerable damage threatLWXClarke, Fairfax, Loudoun50 min
Aug 7, 4:25 PM EDTTornado WarningLWXAlbemarle, Augusta, Nelson, Rockingham, City of Staunton, City of Waynesboro35 min
Aug 7, 4:29 PM EDTSevere Thunderstorm WarningLWXClarke, Fairfax, Fauquier, Loudoun, Prince William, City of Fairfax and 1 more46 min
Aug 7, 4:40 PM EDTTornado WarningLWXFauquier, Loudoun23 min
Aug 7, 4:43 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Greene, Madison, Page, Prince William and 1 more47 min
Aug 7, 4:48 PM EDTSevere Thunderstorm WarningLWXFauquier, Rappahannock16 min
Aug 7, 4:48 PM EDTSevere Thunderstorm Warning Considerable damage threatLWXAlbemarle, Augusta, Culpeper, Greene, Madison, Orange and 1 more42 min
Aug 7, 4:59 PM EDTSpecial Marine WarningLWX91 min
Aug 7, 5:00 PM EDTSevere Thunderstorm WarningLWXAlbemarle, City of Charlottesville15 min
Aug 7, 5:02 PM EDTSpecial Marine WarningLWX88 min
Aug 7, 5:11 PM EDTSevere Thunderstorm WarningLWXFairfax, Loudoun, Prince William34 min
Aug 7, 5:14 PM EDTSevere Thunderstorm WarningLWXArlington, Culpeper, Fairfax, Fauquier, Loudoun, Prince William and 4 more46 min
Aug 7, 5:19 PM EDTSevere Thunderstorm Warning Destructive damage threatLWXFairfax, Prince William, City of Fairfax, City of Falls Church, City of Manassas, City of Manassas Park26 min
Aug 7, 5:30 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Culpeper, Greene, Madison, Orange31 min
Aug 7, 5:33 PM EDTSevere Thunderstorm WarningLWXRockingham17 min
Aug 7, 5:43 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, Fauquier, Prince William, Stafford, City of Alexandria and 2 more62 min
Aug 7, 5:48 PM EDTSpecial Marine WarningLWX51 min
Aug 7, 5:57 PM EDTSevere Thunderstorm WarningLWXOrange, Spotsylvania48 min
Aug 7, 6:01 PM EDTTornado WarningLWXSpotsylvania29 min
Aug 7, 6:22 PM EDTSpecial Marine WarningLWX113 min
Aug 7, 6:29 PM EDTSpecial Marine WarningLWX91 min
Aug 7, 6:33 PM EDTSevere Thunderstorm WarningLWXKing George, Spotsylvania, Stafford42 min
Aug 7, 7:04 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Orange, Spotsylvania, Stafford29 min
Aug 7, 7:10 PM EDTSpecial Marine WarningLWX95 min
Aug 7, 7:17 PM EDTSpecial Marine WarningLWX58 min
Aug 7, 1:14 PM EDTSevere Thunderstorm WarningLWXBerkeley, Morgan46 min
Aug 7, 1:58 PM EDTSevere Thunderstorm Warning Considerable damage threatLWXHampshire, Mineral62 min
Aug 7, 2:11 PM EDTSevere Thunderstorm Warning Destructive damage threatLWXMineral20 min
Aug 7, 2:13 PM EDTSevere Thunderstorm WarningLWXBerkeley, Jefferson, Morgan47 min
Aug 7, 2:41 PM EDTSevere Thunderstorm Warning Destructive damage threatLWXMineral, Morgan34 min
Aug 7, 2:55 PM EDTSevere Thunderstorm WarningLWXBerkeley, Jefferson23 min
Aug 7, 4:28 PM EDTFlash Flood WarningLWXBerkeley62 min
Aug 7, 5:30 PM EDTAreal Flood WarningLWXBerkeley86 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2023Severe Thunderstorm Warnings in West Virginia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.